Monday, February 1, 2010

Ow. I must be getting better.

My endocrinologist, Dr. Jones, apologized when I saw him last week. He said he was very happy when I told him that I had pain and discomfort in my arms and legs after the last taper of steroids. He explained that the pain meant the only Cushing's I was experiencing was being caused from the steroid itself, not me. He said that with the taper, I should feel that kind of pain because the cortisol is not supporting the Cushing's. The pain means the Cushing's symptoms are leaving my body. That is good.

Well, my doctor will be ecstatic to find out how much pain and discomfort I am in everyday now that I have changed to a different steroid. I take 40 mg hydrocortisone each morning around 7:30, and then I take 20 mg in the afternoon around 4 p.m. This steroid only lasts in the body for about an hour and I can confirm that.

Around 9:00 a.m., my head starts to ache (all over - face, head, and neck). By 9:30 a.m., my body feels like I have the flu - aches all over. Joint pain has been prevalent. My knees and ankles, hips, back, neck, shoulders, and elbows: ow. By about 10:30 or so, I am usually feeling well enough to do things again. It all starts up again about the time I get home at night. Of course, I'm still recovering from the surgery itself. My right shoulder, side, breast, and back all have their pains and sparklers.

I find out on Wednesday if I am going to have to do the Octreotide Scan or not. I hope we can just get started on the therapy. I really hate that test.

In a nutshell, if pain means I'm getting better, then I expect to be in perfect health very soon.

1 comment:

  1. I'm thinking a little different than you. Forty mg can be quite a bit of hydro to take. The half life is normally about 8-12 hrs. So I'm wondering if the pains you are experiencing is from a high. If you feel better about three hours after taking it, your levels would be dropping then.
    I don't know, just a thought.
    Unless something unexpected happened,my kids usually only took 25 mg. a day. Now after their BLAs they only take 20 mg.

    ReplyDelete